MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0208
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, the physician pushed a 2x8 orbit galaxy xtarsoft coil (640hx0208, 30562631) out for inspection and observed that the distal end of the coil automatically prematurely detached from the side of the protective sheath.The surgery was done with a new spring coil.The patient was not injured.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file in which can be seen the coil separated from the rest of the unit.Residues of blood were also seen in the picture.Due to the blurriness of the picture, it cannot be determined if the coil has some damage on it.The rest of the device was not shown in the picture.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there had not been an attempt to detach the coil.The device prematurely detached in the microcatheter during advancement.There were no procedural delays due to the event.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician pushed a 2x8 orbit galaxy xtarsoft coil (640hx0208, 30562631) out for inspection and observed that the distal end of the coil automatically prematurely detached from the side of the protective sheath.The surgery was done with a new spring coil.The patient was not injured.Additional information received indicated that there had not been an attempt to detach the coil.The catheter prematurely detached in the microcatheter during advancement.Any damage noted to the actual coil component, concomitant devices removal, and use of excessive force were reported as unknown.Anatomical information, including vessel characteristics and aneurysm characteristics were also reported as unknown.One picture was attached to the complaint file in which can be seen the coil separated from the rest of the unit.Residues of blood were also seen in the picture.Due to the blurriness of the picture, it cannot be determined if the coil has some damage on it.The rest of the device was not shown in the picture.A non-sterile orbit galaxy xtarsoft 2x8 coil was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that only the coil was returned for evaluation.The coil component was inspected under microscopic magnification, and it was found that it has multiple kinked conditions on it.Also, it was noted stretched in the proximal section, but it was still attached to the headpiece; the coil is still in one piece.Resides of dried blood were found on it.No other damages were noted.These conditions were consistent with the damages noted in the provided picture.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.The rest of the device was not returned for evaluation.The noted stretched and kinked condition suggests excessive force was applied to the coil.Since the stretched condition was noted in the proximal section of the coil is suggested that the coil was mechanically detached from the unit; however, with the limited information available, the root cause of the detachment condition of the coil remains speculative.There is no indication that the issue reported results from a defect inherently related to the device.Other factors as the operator's technique, procedural factors, and other circumstances that cannot be replicated at the laboratory, may have contributed to the device's failure.Based on these findings, the customer complaint was able to be confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if unusual friction is noted within the infusion catheter, remove the detachable coil system.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG HELICAL XTRSOFT COIL 2X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15378295
Report Number3008114965-2022-00590
Device Sequence Number14902141
Product Code KRD
UDI-Device Identifier10886704030737
UDI-Public10886704030737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number640HX0208
Device Catalogue Number640HX0208
Device Lot Number30562631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer09/15/2022
10/17/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/04/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown